Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 61, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Apr 1, 1998, 10:22 AM EST for Essex County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 1998, 10:22 AM EST (15:22 UTC)
- Expired
- Apr 1, 1998, 3:30 PM EST
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 3.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 011522 FFWBTV NYC031-VTC013-012030- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1022 AM EST WED APR 1 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 330 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH NEW YORK ...ESSEX COUNTY IN NORTHWEST VERMONT ...GRAND ISLE COUNTY THE LEVEL OF LAKE CHAMPLAIN AT ROUSES POINT WAS AT 100.61 FEET AT 1000 AM. LAKESHORE FLOODING BEGINS AT 100 FEET WITH MORE SIGNIFICANT FLOODING AT 101 FEET. THE LAKE WILL EXCEED THE 101 FOOT LEVEL THURSDAY MORNING AND MAY APPROACH THE 102 FOOT LEVEL OVER THE WEEKEND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. MCGILL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 9:32 AM EST, 50 minutes earlier.
Area forecast discussion, Apr 1, 9:32 AM EST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 932 AM EST WED APR 1 1998 TRIPLE POINT NR PEO AT 13Z. NARROW BAND OF SHWRS JUST GETTING TO ROC ATTM. THIS BAND WL SWEEP ACRS THE FA WITH ABT .25-.50. ANY PCPN WL NOT HELP FLD SITN. MR PCPN WL OCCUR TNT INTO THU AS OCCLD LOW MVS CLSR TO FA. CUD SEE ANTHR .25-.50. LCL AMTS THRU THU CUD APPROACH AN INCH. ALL THIS MEANS THE FLOODING WL CONT THRU THE END OF THE WEEK. PLENTY OF THIN SPOTS SHWG UP IN VSB PIX. CUD MNTN A PEEK OR TWO OF SUN. FNT WONT MK IT UP INTO FA TDY BUT ANY SUN SHUD HELP TEMPS JUMP A BIT. CUD BUMP UP TEMPS A BIT DUE TO SOLAR EFFECTS. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:32 AM EST | Flash Flood Warning | BTV | Clinton, Franklin | 12 hr |
| Apr 1, 3:32 AM EST | Flash Flood Warning | BTV | St. Lawrence | 12 hr |
| Apr 1, 3:20 PM EST | Flash Flood Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 12 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.